• Previous Article
    Exponential integrability properties of Euler discretization schemes for the Cox--Ingersoll--Ross process
  • DCDS-B Home
  • This Issue
  • Next Article
    Minimizing $\mathcal R_0$ for in-host virus model with periodic combination antiviral therapy
December  2016, 21(10): 3331-3358. doi: 10.3934/dcdsb.2016100

Optimal control of a perturbed sweeping process via discrete approximations

1. 

Department of Mathematics, Wayne State University, Detroit, Michigan 48202, United States

2. 

Department of Mathematics, Wayne State University, Detroit, MI 48202

Received  November 2015 Revised  February 2016 Published  November 2016

The paper addresses an optimal control problem for a perturbed sweeping process of the rate-independent hysteresis type described by a controlled ``play-and stop" operator with separately controlled perturbations. This problem can be reduced to dynamic optimization of a state-constrained unbounded differential inclusion with highly irregular data that cannot be treated by means of known results in optimal control theory for differential inclusions. We develop the method of discrete approximations, which allows us to adequately replace the original optimal control problem by a sequence of well-posed finite-dimensional optimization problems whose optimal solutions strongly converge to that of the controlled perturbed sweeping process. To solve the discretized control systems, we derive effective necessary optimality conditions by using second-order generalized differential tools of variational analysis that explicitly calculated in terms of the given problem data.
Citation: Tan H. Cao, Boris S. Mordukhovich. Optimal control of a perturbed sweeping process via discrete approximations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3331-3358. doi: 10.3934/dcdsb.2016100
References:
[1]

L. Adam and J. V. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.-Ser. B, 19 (2014), 2709-2738. doi: 10.3934/dcdsb.2014.19.2709.

[2]

S. Adly, T. Haddad and L. Thibault, Convex sweeping process in the framework of measure differential inclusions and evolution variational inequalities, Math. Program., 148 (2014), 5-47. doi: 10.1007/s10107-014-0754-4.

[3]

J. M. Borwein and Q. J. Zhu, Techniques of Variational Analysis, Springer, 2005.

[4]

M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete Contin. Dyn. Syst.-Ser. B, 18 (2013), 331-348. doi: 10.3934/dcdsb.2013.18.331.

[5]

M. Brokate and J. Sprekels, Hysteresis and Phase Transitions, Springer, 1996. doi: 10.1007/978-1-4612-4048-8.

[6]

C. Castaing, M. D. P. Monteiro Marques and P. Raynaud de Fitte, Some problems in optimal control governed by the sweeping process, J. Nonlinear Convex Anal., 15 (2014), 1043-1070.

[7]

T. H. Cao and B. S. Mordukhovich, Optimality conditions for a controlled sweeping process with applications to the crowd motion model,, preprint, (). 

[8]

G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst.-Ser. B, 19 (2012), 117-159.

[9]

G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process over polyhedral controlled sets, J. Diff. Eqs., 260 (2016), 3397-3447. doi: 10.1016/j.jde.2015.10.039.

[10]

G. Colombo and L. Thibault, Prox-regular sets and applications, In Y. Gao and D. Motreanu, editors Handbook of Nonconvex Analysis, International Press, (2010), 99-182.

[11]

T. Donchev, E. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, J. Diff. Eqs., 243 (2007), 301-328. doi: 10.1016/j.jde.2007.05.011.

[12]

J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Math. Program., 104 (2005), 347-373. doi: 10.1007/s10107-005-0619-y.

[13]

R. Henrion, B. S. Mordukhovich and N. M. Nam, Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities, SIAM J. Optim., 20 (2010), 2199-2227. doi: 10.1137/090766413.

[14]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, Systems with Hysteresis, Springer, 1989. doi: 10.1007/978-3-642-61302-9.

[15]

P. Krečí, Evolution variational inequalities and multidimensional hysteresis operators, In P. Drabek, P. Krečí and P. Takac, editors, Nonlinear Differential Equations, Res. Notes Math. 404, pages 47-110. Chapman & Hall, CRC, 1999.

[16]

M. Kunze and M. D. P. Monteiro Marques, An introduction to Moreau's sweeping process, In B. Brogliato, editor, Impacts in Mechanical Systems, Lecture Notes in Phys. 551, pages 1-60, Springer 2000. doi: 10.1007/3-540-45501-9_1.

[17]

B. Maury and J. Venel, A mathematical framework for a crowd motion model, C. R. Acad. Sci. Paris Ser. I, 346 (2008), 1245-1250. doi: 10.1016/j.crma.2008.10.014.

[18]

M. D. P. Monteiro Marques, Differential Inclusions in Nonsmooth Mechanical Problems: Shocks and Dry Friction, Birkhäuser, 1993. doi: 10.1007/978-3-0348-7614-8.

[19]

B. S. Mordukhovich, Sensitivity analysis in nonsmooth optimization, In D. A. Field and V. Komkov, editors, Theoretical Aspects of Industrial Design, SIAM, (1992), pages 32-46.

[20]

B. S. Mordukhovich, Discrete approximations and refined Euler-Lagrange conditions for differential inclusions, SIAM J. Control Optim., 33 (1995), 882-915. doi: 10.1137/S0363012993245665.

[21]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, I: Basic Theory, Springer, 2006.

[22]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, II: Applications, Springer, 2006.

[23]

J. J. Moreau, On unilateral constraints, friction and plasticity, In G. Capriz and G. Stampacchia, editors, New Variational Techniques in Mathematical Physics, Proceedings of C.I.M.E. Summer Schools, pages 173-322. Cremonese, 1974.

[24]

J. S. Pang and D. E. Stewart, Differential variational inequalities, Math. Program., 113 (2008), 345-424. doi: 10.1007/s10107-006-0052-x.

[25]

F. Rindler, Optimal control for nonconvex rate-independent evolution processes, SIAM J. Control Optim., 47 (2008), 2773-2794. doi: 10.1137/080718711.

[26]

F. Rindler, Approximation of rate-independent optimal control problems, SIAM J. Numer. Anal., 47 (2009), 3884-3909. doi: 10.1137/080744050.

[27]

R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.

[28]

A. H. Siddiqi, P. Manchanda and M. Brokate, On some recent developments concerning Moreau's sweeping process, Trends in Industrial and Applied Mathematics, Kluwer, 72 (2002), 339-354. doi: 10.1007/978-1-4613-0263-6_15.

[29]

D. E. Stewart, Dynamics with Inequalities: Impacts and Hard Constraints, SIAM, 2011. doi: 10.1137/1.9781611970715.

[30]

A. A. Tolstonogov, Differential Inclusions in a Banach Space, Kluwer, 2000. doi: 10.1007/978-94-015-9490-5.

[31]

R. B. Vinter, Optimal Control, Birkhaüser, 2000.

show all references

References:
[1]

L. Adam and J. V. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.-Ser. B, 19 (2014), 2709-2738. doi: 10.3934/dcdsb.2014.19.2709.

[2]

S. Adly, T. Haddad and L. Thibault, Convex sweeping process in the framework of measure differential inclusions and evolution variational inequalities, Math. Program., 148 (2014), 5-47. doi: 10.1007/s10107-014-0754-4.

[3]

J. M. Borwein and Q. J. Zhu, Techniques of Variational Analysis, Springer, 2005.

[4]

M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete Contin. Dyn. Syst.-Ser. B, 18 (2013), 331-348. doi: 10.3934/dcdsb.2013.18.331.

[5]

M. Brokate and J. Sprekels, Hysteresis and Phase Transitions, Springer, 1996. doi: 10.1007/978-1-4612-4048-8.

[6]

C. Castaing, M. D. P. Monteiro Marques and P. Raynaud de Fitte, Some problems in optimal control governed by the sweeping process, J. Nonlinear Convex Anal., 15 (2014), 1043-1070.

[7]

T. H. Cao and B. S. Mordukhovich, Optimality conditions for a controlled sweeping process with applications to the crowd motion model,, preprint, (). 

[8]

G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst.-Ser. B, 19 (2012), 117-159.

[9]

G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process over polyhedral controlled sets, J. Diff. Eqs., 260 (2016), 3397-3447. doi: 10.1016/j.jde.2015.10.039.

[10]

G. Colombo and L. Thibault, Prox-regular sets and applications, In Y. Gao and D. Motreanu, editors Handbook of Nonconvex Analysis, International Press, (2010), 99-182.

[11]

T. Donchev, E. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, J. Diff. Eqs., 243 (2007), 301-328. doi: 10.1016/j.jde.2007.05.011.

[12]

J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Math. Program., 104 (2005), 347-373. doi: 10.1007/s10107-005-0619-y.

[13]

R. Henrion, B. S. Mordukhovich and N. M. Nam, Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities, SIAM J. Optim., 20 (2010), 2199-2227. doi: 10.1137/090766413.

[14]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, Systems with Hysteresis, Springer, 1989. doi: 10.1007/978-3-642-61302-9.

[15]

P. Krečí, Evolution variational inequalities and multidimensional hysteresis operators, In P. Drabek, P. Krečí and P. Takac, editors, Nonlinear Differential Equations, Res. Notes Math. 404, pages 47-110. Chapman & Hall, CRC, 1999.

[16]

M. Kunze and M. D. P. Monteiro Marques, An introduction to Moreau's sweeping process, In B. Brogliato, editor, Impacts in Mechanical Systems, Lecture Notes in Phys. 551, pages 1-60, Springer 2000. doi: 10.1007/3-540-45501-9_1.

[17]

B. Maury and J. Venel, A mathematical framework for a crowd motion model, C. R. Acad. Sci. Paris Ser. I, 346 (2008), 1245-1250. doi: 10.1016/j.crma.2008.10.014.

[18]

M. D. P. Monteiro Marques, Differential Inclusions in Nonsmooth Mechanical Problems: Shocks and Dry Friction, Birkhäuser, 1993. doi: 10.1007/978-3-0348-7614-8.

[19]

B. S. Mordukhovich, Sensitivity analysis in nonsmooth optimization, In D. A. Field and V. Komkov, editors, Theoretical Aspects of Industrial Design, SIAM, (1992), pages 32-46.

[20]

B. S. Mordukhovich, Discrete approximations and refined Euler-Lagrange conditions for differential inclusions, SIAM J. Control Optim., 33 (1995), 882-915. doi: 10.1137/S0363012993245665.

[21]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, I: Basic Theory, Springer, 2006.

[22]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, II: Applications, Springer, 2006.

[23]

J. J. Moreau, On unilateral constraints, friction and plasticity, In G. Capriz and G. Stampacchia, editors, New Variational Techniques in Mathematical Physics, Proceedings of C.I.M.E. Summer Schools, pages 173-322. Cremonese, 1974.

[24]

J. S. Pang and D. E. Stewart, Differential variational inequalities, Math. Program., 113 (2008), 345-424. doi: 10.1007/s10107-006-0052-x.

[25]

F. Rindler, Optimal control for nonconvex rate-independent evolution processes, SIAM J. Control Optim., 47 (2008), 2773-2794. doi: 10.1137/080718711.

[26]

F. Rindler, Approximation of rate-independent optimal control problems, SIAM J. Numer. Anal., 47 (2009), 3884-3909. doi: 10.1137/080744050.

[27]

R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.

[28]

A. H. Siddiqi, P. Manchanda and M. Brokate, On some recent developments concerning Moreau's sweeping process, Trends in Industrial and Applied Mathematics, Kluwer, 72 (2002), 339-354. doi: 10.1007/978-1-4613-0263-6_15.

[29]

D. E. Stewart, Dynamics with Inequalities: Impacts and Hard Constraints, SIAM, 2011. doi: 10.1137/1.9781611970715.

[30]

A. A. Tolstonogov, Differential Inclusions in a Banach Space, Kluwer, 2000. doi: 10.1007/978-94-015-9490-5.

[31]

R. B. Vinter, Optimal Control, Birkhaüser, 2000.

[1]

Tan H. Cao, Boris S. Mordukhovich. Optimality conditions for a controlled sweeping process with applications to the crowd motion model. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 267-306. doi: 10.3934/dcdsb.2017014

[2]

Dmitrii Rachinskii. On geometric conditions for reduction of the Moreau sweeping process to the Prandtl-Ishlinskii operator. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3361-3386. doi: 10.3934/dcdsb.2018246

[3]

Majid E. Abbasov. Generalized exhausters: Existence, construction, optimality conditions. Journal of Industrial and Management Optimization, 2015, 11 (1) : 217-230. doi: 10.3934/jimo.2015.11.217

[4]

Ricardo Almeida. Optimality conditions for fractional variational problems with free terminal time. Discrete and Continuous Dynamical Systems - S, 2018, 11 (1) : 1-19. doi: 10.3934/dcdss.2018001

[5]

Monika Dryl, Delfim F. M. Torres. Necessary optimality conditions for infinite horizon variational problems on time scales. Numerical Algebra, Control and Optimization, 2013, 3 (1) : 145-160. doi: 10.3934/naco.2013.3.145

[6]

Viviana Alejandra Díaz, David Martín de Diego. Generalized variational calculus for continuous and discrete mechanical systems. Journal of Geometric Mechanics, 2018, 10 (4) : 373-410. doi: 10.3934/jgm.2018014

[7]

Xian-Jun Long, Jing Quan. Optimality conditions and duality for minimax fractional programming involving nonsmooth generalized univexity. Numerical Algebra, Control and Optimization, 2011, 1 (3) : 361-370. doi: 10.3934/naco.2011.1.361

[8]

Xiaoqing Ou, Suliman Al-Homidan, Qamrul Hasan Ansari, Jiawei Chen. Image space analysis for uncertain multiobjective optimization problems: Robust optimality conditions. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021199

[9]

Dalila Azzam-Laouir, Fatiha Selamnia. On state-dependent sweeping process in Banach spaces. Evolution Equations and Control Theory, 2018, 7 (2) : 183-196. doi: 10.3934/eect.2018009

[10]

Alexander Tolstonogov. BV solutions of a convex sweeping process with a composed perturbation. Evolution Equations and Control Theory, 2022, 11 (2) : 537-557. doi: 10.3934/eect.2021012

[11]

Stepan Sorokin, Maxim Staritsyn. Feedback necessary optimality conditions for a class of terminally constrained state-linear variational problems inspired by impulsive control. Numerical Algebra, Control and Optimization, 2017, 7 (2) : 201-210. doi: 10.3934/naco.2017014

[12]

Laurent Pfeiffer. Optimality conditions in variational form for non-linear constrained stochastic control problems. Mathematical Control and Related Fields, 2020, 10 (3) : 493-526. doi: 10.3934/mcrf.2020008

[13]

Xiuhong Chen, Zhihua Li. On optimality conditions and duality for non-differentiable interval-valued programming problems with the generalized (F, ρ)-convexity. Journal of Industrial and Management Optimization, 2018, 14 (3) : 895-912. doi: 10.3934/jimo.2017081

[14]

Ram U. Verma. General parametric sufficient optimality conditions for multiple objective fractional subset programming relating to generalized $(\rho,\eta,A)$ -invexity. Numerical Algebra, Control and Optimization, 2011, 1 (3) : 333-339. doi: 10.3934/naco.2011.1.333

[15]

Vladimir Gaitsgory, Alex Parkinson, Ilya Shvartsman. Linear programming based optimality conditions and approximate solution of a deterministic infinite horizon discounted optimal control problem in discrete time. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1743-1767. doi: 10.3934/dcdsb.2018235

[16]

Andrzej Nowakowski. Variational analysis of semilinear plate equation with free boundary conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3133-3154. doi: 10.3934/dcds.2015.35.3133

[17]

Doria Affane, Meriem Aissous, Mustapha Fateh Yarou. Almost mixed semi-continuous perturbation of Moreau's sweeping process. Evolution Equations and Control Theory, 2020, 9 (1) : 27-38. doi: 10.3934/eect.2020015

[18]

Lukáš Adam, Jiří Outrata. On optimal control of a sweeping process coupled with an ordinary differential equation. Discrete and Continuous Dynamical Systems - B, 2014, 19 (9) : 2709-2738. doi: 10.3934/dcdsb.2014.19.2709

[19]

Anthony M. Bloch, Melvin Leok, Jerrold E. Marsden, Dmitry V. Zenkov. Controlled Lagrangians and stabilization of discrete mechanical systems. Discrete and Continuous Dynamical Systems - S, 2010, 3 (1) : 19-36. doi: 10.3934/dcdss.2010.3.19

[20]

B. Bonnard, J.-B. Caillau, E. Trélat. Second order optimality conditions with applications. Conference Publications, 2007, 2007 (Special) : 145-154. doi: 10.3934/proc.2007.2007.145

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (193)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]